Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 47, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Feb 27, 2013, 8:28 AM CST for Baldwin County, Alabama; Escambia County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2013, 8:28 AM CST (14:28 UTC)
- Expired
- Feb 28, 2013, 12:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Styx River near Elsanor (STXA1). The gauge peaked at 12.29 ft at Feb 27, 2013, 6:00 AM CST.
- Action stage
- 7 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02377570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
643 WGUS44 KMOB 271428 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 828 AM CST WED FEB 27 2013 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...FLORIDA... STYX RIVER NEAR ELSANOR AFFECTING BALDWIN AND ESCAMBIA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC003-FLC033-280600- /O.NEW.KMOB.FL.W.0047.130227T1428Z-130228T0600Z/ /STXA1.1.ER.000000T0000Z.130227T1800Z.130228T0000Z.NO/ 828 AM CST WED FEB 27 2013 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE STYX RIVER NEAR ELSANOR * FROM THIS MORNING UNTIL LATE TONIGHT * AT 8AM WEDNESDAY THE STAGE WAS...12.3 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 12.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 27, 5:25 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Feb 27, 5:25 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CST WED FEB 27 2013
.SHORT TERM [TODAY AND TONIGHT]...A LARGE SURFACE RIDGE OF HIGH
PRESSURE OVER MUCH OF THE CENTRAL U.S. WILL CONTINUE TO SHIFT EAST
SOUTHEAST ACROSS THE CENTRAL GULF STATES THROUGH 12Z THU AS A DEEP
LOW/TROUGH OVER THE NE CONUS CONTINUES TO LIFT OFF TO THE NE. ALOFT
LATEST SATELLITE LOOPS CONTINUE TO SHOW A STRONG MOISTURE TAP FROM
OFF THE BAJA COAST AFFECTING THE MID TO UPPER LEVELS ACROSS MUCH OF
THE DEEP SOUTH INCLUDING THE NORTHERN GULF AND CENTRAL GULF STATES.
AS A RESULT I DO BELIEVE WILL CONTINUE TO SEE CONSIDERABLE HIGH
CLOUDINESS FOR MOST AREAS THROUGH LATE TONIGHT. LATEST MODEL
SOUNDINGS FOR TODAY AND TONIGHT SUPPORT THIS REASONING. THE BEST
CHANCE FOR SOME SUNSHINE TODAY WILL BE OVER INLAND AREAS WELL NORTH
OF THE COAST OR GENERALLY NORTH OF A LINE STRETCHING FROM ANDALUSIA
ALABAMA TO HATTIESBURG MISSISSIPPI. FOR TONIGHT EXPECT MORE HIGH
CLOUDS WITH ANOTHER SURGE OF COLDER AIR MOVING SOUTH ACROSS THE DEEP
SOUTH AND NORTHERN GULF. NORTHERLY WINDS WILL BEGIN TO BUILD NEAR
THE COAST IN THE WAKE OF THE FRONT SHORTLY BEFORE 12Z THU. AS FOR
TEMPS WILL GO A TAD LOWER THAN THE CURRENT MAV GUIDANCE DUE TO
CLOUDS. FOR LOWS WILL LEAN TOWARDS THE WARMER MAV GUIDANCE DUE TO
PERSISTENT HIGH CLOUDS. 32/EE
[THURSDAY THROUGH FRIDAY NIGHT]...A MODERATE NORTHWESTERLY FLOW
ALOFT DURING THE PERIOD WILL REINFORCE A COLD DRY AIR MASS ACROSS
THE REGION. THE UPPER LOW OVER THE NORTHEAST CONUS WILL MOVE OVER
THE WESTERN ATLANTIC...WHILE ANOTHER UPPER TROUGH DIGS SOUTH OVER
THE CENTRAL PLAINS AND EASTERN STATES. MEANWHILE SURFACE HIGH
PRESSURE WILL REMAIN ACROSS THE FORECAST AREA.
HIGH TEMPERATURES THURSDAY WILL RANGE FROM 60 TO 65 DEGREES. LOW
TEMPERATURES THURSDAY NIGHT WILL FALL INTO THE MID TO UPPER 30S.
HIGH TEMPERATURES ON FRIDAY WILL RANGE FROM 55 TO 60 DEGREES...WITH
LOWS FRIDAY NIGHT DROPPING INTO THE LOWER TO MID 30S INLAND AREAS
AND NEAR 40 AT THE BEACHES. /22
&&
.LONG TERM [SATURDAY THROUGH TUESDAY]...AN ARCTIC AIR MASS WILL
CONTINUE TO PLUNGE SOUTHWARD INTO THE DEEP SOUTH AS ANOTHER UPPER
LOW (WITH A CORE OF -33C) OVER THE UPPER MIDWEST MOVES
SOUTH-SOUTHEAST OVER THE SOUTHEAST STATES SATURDAY NIGHT INTO SUNDAY
MORNING. EXPECT ISOLATED TO POSSIBLE SCATTERED COLD RAIN SHOWERS...WITH
COVERAGE DEPENDENT ON THE AMOUNT OF AVAILABLE MOISTURE. THE 00Z GFS
SOUNDING CONTINUES TO INDICATE A HINT OF SNOW FOR SOUTH CENTRAL
ALABAMA LATE SATURDAY AFTERNOON AND EVENING...AND WILL CONTINUE TO
SEE HOW THIS TREND UNFOLDS OVER THE NEXT FEW DAYS.
OTHERWISE IT SHOULD BE A DRY FORECAST SUNDAY THROUGH MONDAY
NIGHT...WITH LIGHT RAIN SHOWERS RETURNING FRO TUESDAY AS ANOTHER
COLD FRONT APPROACHES FROM THE NORTHWEST. BOTH HIGH AND LOW
TEMPERATURES WILL BE 10 TO 15 DEGREES BELOW NORMAL THROUGH THE
WEEKEND...WITH HIGHS IN THE LOW TO MID 50S...AND LOWS IN THE MID 20S
TO LOWER 30S INLAND AREAS. /22
&&
.AVIATION [27.12Z KMOB/KBFM AND KPNS TAF ISSUANCE...VFR CONDITIONS
THROUGH 12Z THU. PERSISTENT HIGH CLOUDS WILL CONTINUE AT ALL
TERMINAL SITES THROUGH TONIGHT. A LIGHT NORTHERLY FLOW THIS MORNING
WILL SHIFT SOUTHWEST AT 8 TO 10 KNOTS THIS AFTERNOON AND EARLY THIS
EVENING THEN SHIFT NORTHWEST IN THE WAKE OF A WEAK COLD FRONT EARLY
THU MORNING. 32/EE
&&
.MARINE...A LARGE SURFACE RIDGE OF HIGH PRESSURE OVER MUCH OF THE
CENTRAL PART OF THE COUNTRY WILL CONTINUE TO SHIFT EAST SLOWLY
THROUGH THE REMAINDER OF THE WEEK. A LIGHT TO MODERATE NORTHERLY
FLOW OVER THE MARINE AREA THIS MORNING WILL BECOME MOSTLY SOUTHWEST
LATER TODAY...THEN SHIFT NORTHWEST OVERNIGHT AS ANOTHER SURGE OF
COLD AIR MOVES SOUTH OVER THE NORTHERN GULF. SEAS ARE EXPECTED TO
SLOWLY SUBSIDE LATE THURSDAY THROUGH FRIDAY. BY LATE FRIDAY INTO
SATURDAY NORTHERLY WINDS AND SEAS WILL REBUILD IN RESPONSE TO A
STRONGER COLD FRONT MOVING SOUTH OVER MUCH OF THE NORTHERN AND LOWER
GULF. SEAS UP TO 6 FEET CAN BE EXPECTED WELL OFFSHORE OVER THE
WEEKEND. NORTHERLY WINDS AND SEAS WILL BEGIN TO DIMINISH LATE SUNDAY
INTO MONDAY AS HIGH PRESSURE TO THE WEST CONTINUES TO SHIFT EAST.
32/EE
&&
.FIRE WEATHER...A MILD AND DRY AIR MASS TODAY WILL BE REPLACED BY A
COOLER AND DRIER AIRMASS ON THURSDAY BEHIND A WEAK COLD FRONT MOVING
THROUGH THE AREA THIS EVENING. MODERATE WESTERLY TRANSPORT WINDS
WILL TURN NORTHWESTERLY ON THURSDAY...WITH GOOD AFTERNOON DISPERSIONS
BOTH DAYS.
FOG POTENTIAL AND OTHER REMARKS...FOG NOT EXPECTED. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 65 40 62 35 59 / 00 00 00 00 00
PENSACOLA 63 43 62 37 59 / 00 00 00 00 00
DESTIN 63 46 61 40 58 / 00 00 00 00 00
EVERGREEN 64 36 61 33 58 / 00 00 00 00 00
WAYNESBORO 65 36 60 33 57 / 00 00 00 00 00
CAMDEN 64 35 59 33 56 / 00 00 00 00 00
CRESTVIEW 65 39 65 33 60 / 00 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
&&Hazardous weather outlook, Feb 27, 5:06 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 506 AM CST WED FEB 27 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 506 AM CST WED FEB 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY.
Nearby
River Flood Warnings in Alabama, 2013River Flood Warnings in Florida, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.